# SDR 2005UALA00444

- Difficulty date: May 14, 2005
- Submitted: May 24, 2005
- Operation: Air carrier
- Aircraft: N206UA
- Make and model: Boeing 777222
- Aircraft serial: 30212
- Aircraft time: 26,773 hours, 4,079 cycles
- System (JASC): 2530 · Buffet/Galleys
- Part: Thermister
- Condition: Damaged
- Location: Coffeemaker
- Component: Coffeemaker
- Component part number: 3510003201U2
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

BANG THEN SMOKE COMING OUT OF TOP OF COFFEEMAKER.  STRONG ELECTRICAL BURNING ODOR.  MANUFACTURERS OF COFFEEMAKER AND RELAY CONFIRM FAILURE OF THE ELECTROMECHANICAL RELAY WHICH HAD REACHED ITS SERVICEABLE LIFE.  RELAY FAILURE LED TO WATER TANK OVERHEAT AND MELTING OF THE THERMISTOR POTTING COMPOUND.  THERMISTOR ELECTRICAL LEAD AND MELTING COMPOUND BELIEVED TO BE SOURCE OF SMOKE.
